Thunderstorm Wind, Madison
- When
- July 13, 3:25 PM EST
- Where
- Madison County, Brookfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.820, -75.320
Several trees were blown down.
A weak upper level disturbance produced isolated thunderstorms across the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
A weak upper level disturbance produced isolated thunderstorms across the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 13, 1:04 PM EST, 2 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 204 PM EDT SUN JUL 13 2008 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL COME TO AN END WITH THE PASSAGE OF A COLD FRONT TONIGHT. HIGH PRESSURE WILL BUILD INTO THE REGION WITH FAIR WEATHER EXPECTED INTO MID WEEK. && .NEAR TERM /THROUGH TONIGHT/... CDFNT WILL PASS THE RGN TNGT WITH SHRA/TSRA. MAIN FOCUS FOR THE REMAINDER OF THE AFTN/EARLY EVNG HRS WILL BE TO MONITOR FOR THE POTNL OF ISOLD STRONG STORMS OVER PORTIONS OF NE PA AND S CNTRL NY...AND ALSO LCLY +RA (WHICH IS THE GREATER CONCERN)....BUT XPCT FEW (IF ANY) SIG PRBLMS IN THE SHORT TERM. MDLS SUGGEST A WEAK S/WV OVER SW PA WILL LIFT NE INTO OUR FCST AREA THIS EVNG...PSBLY ENHANCING QPF OVER NE PA AND THE SRN CATSKILLS...BUT ALL IN ALL THIS A MUCH APPRECIATED RAINFALL. EXTRAP GETS BACKEDGE OF PCPN INTO THE FINGER LAKES AND CNTRL SRN TIER LATE THIS AFTN...AND SHUD CLEAR SE ZONES BEFORE DAYBREAK. MAY SEE SOME FOG LATER TNGT BUT AM NOT SURE IF IT WILL BE THICK OR WDSPRD ENUF TO WARRANT A MENTION IN THE FCST...EVNG SHIFT CAN RE- ASSESS. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... MAIN TROF AXIS PASSES TMRW AFTN AND PROFILES SUGGEST POTNL FOR THE DVLPMNT OF ISOLD LOW TOPPED -SHRA...SPCLY NRN SITES. WENT WITH 20 POPS FOR THAT PD BUT WILL KEEP ZONES DRY...LATER SHIFTS CAN ADD IF NEEDED. OTRW PLEASANT WX INTO MIDWEEK WITH HIGH PRES IN CONTROL. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... QUASI-ZONAL PATTERN IS EXPECTED TO SET UP DURING MUCH OF THIS PERIOD WITH MINOR SHORT WAVES MOVING THROUGH THE PREVAILING WESTERLIES TO OUR NORTH. HPC PROGS FIT THIS IDEA BEST TO THE 00Z GEFS ENSEMBLE SUITE...AND HAVE FOLLOWED THEIR GUIDANCE WITH SOME MODIFICATION... ESPLY TO DAYS 6-7. THINK THIS SHOULD BE A GENERALLY BENIGN PATTERN...FEATURING MAINLY DRY AND WARM SUMMER LIKE CONDITIONS. UPSTREAM MCS DEVELOPMENT ASSOCIATED WITH THE PASSING MINOR SHORTWAVES WILL BE THE BIG QUESTION MARKS DURING THIS TIME...AS WELL AS A FRONTAL BOUNDARY PROGGED TO SAG SOUTH OF THE WESTERLIES INTO CNY/NEPA NEXT WEEKEND. THESE SCENARIOS ARE PLAUSIBLE...BUT CONFIDENCE IS CERTAINLY NOT HIGH ENOUGH AT THIS POINT TO GO WITH HIGH CHC TO LIKELY PROBABILITIES BEING OFFERED UP BY THE HPC PROGS FOR NEXT SAT-SUN. WILL LOWER THESE NUMBERS BY 10-20 PCT BUT KEEP THEM SLIGHTLY ABOVE CLIMO TO ILLUSTRATE AT LEAST A LITTLE BETTER CHC THAN NORMAL. TEMPS LOOK TO AVERAGE 5 DEGREES ABOVE AVERAGE DURING THE DAYS PER 925-850 MB THERMAL FIELDS...SO HAVE NUDGED THE HPC GUIDANCE NUMBERS UP JUST A BIT THURS-FRI TO SUGGEST A SHOT AT 90 EACH DAY. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AREA OF SHOWERS AND ISOLATED EMBDD THUNDERSTORMS WILL CONTINUE TO DEVELOP AND TRANSLATE EAST THROUGH THE AFTERNOON AND EARLY EVENING. EXPECT MVFR CIG/VSBY RESTRICTIONS TO PREVAIL WITH LOCAL IFR VSBYS WITHIN MORE INTENSE SHOWERS OR THUNDERSTORMS. VFR CIGS WILL GRDLY RETURN DURING THE EVENING HOURS...THEN TEND TO SCATTER OUT OVERNIGHT. AREAS THAT RECEIVED SOAKING RAINFALL WILL LIKELY EXPERIENCE REDEVELOPMENT OF MVFR-IFR VSBYS IN COOLING ATMOSPHERE. THIS MAY OCCUR JUST AFTER SKIES CLEAR DURG THE LATE EVENING /03Z-07Z/...THEN MODELS SHOW SOME MIXYNESS IN THE BOUNDARY LAYER WITH LOWERING DWPTS...SO THE LATE NIGHT HRS AFT 08Z MAY NOT BE RESTRICTED. A RETURN TO VFR SCT CU IS LIKELY MONDAY MORNING. OUTLOOK... MON NITE THRU THURSDAY...VFR. EARLY MORNING IFR FG PSBL EACH DAY...MAINLY KELM. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && LONG TERM...JAB AVIATION...JAB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 241 PM EDT SUN JUL 13 2008 NYZ009-017-018-023>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-141845- NORTHERN ONEIDA-SOUTHERN CAYUGA-ONONDAGA-SCHUYLER-CHEMUNG-TOMPKINS- MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME- DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 241 PM EDT SUN JUL 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL MOVE SLOWLY THROUGH NEW YORK AND PENNSYLVANIA TONIGHT WITH SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THIS SYSTEM. BASIN AVERAGE RAINFALL AMOUNTS OF 1 TO 1.5 INCHES MAY OCCUR DURING THIS TIME. THUNDERSTORMS WILL HAVE THE POTENTIAL TO DUMP LOCALLY HIGHER AMOUNTS. MINOR FLOODING OF URBAN AND LOW-LYING AREAS WILL BE POSSIBLE WITH THESE AMOUNTS. IN ADDITION TO THE HEAVY RAIN...A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING WITH THE POTENTIAL FOR STRONG WIND GUSTS BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ015-016-022-141845- YATES-SENECA-STEUBEN- 241 PM EDT SUN JUL 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL END LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The Binghamton radar (KBGM), 88 km away, was scanning. The volume nearest the first event began at 20:23 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2008Every state in 2008This day in weather historyWarnings in New York, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 122264.